Antibiotic Side Effect Remedies

Antibiotic Side Effects
Posted by Lorraine (Rochester, Ny) on 06/09/2010
0 out of 5 stars

I was poisoned by cipro. my hands, feet, face, liver, and spleen all swollen. im still swollen. My liver is not or spleen anymore but hands and feet my legs hurt. I was given cipro for an UTI and other things over the years. now i can hardly move. im confused with the borax... can i use boron tablets or i just buy the borax laundry detergent and drink that?? im confused. thank you for your help.. Lorraine


Antibiotic Side Effects
Posted by May (Calgary, Canada) on 03/21/2010
0 out of 5 stars

antibiotics, poisonous taste in mouth

hi there i had strep throat for the second time in a month and a half....

this time i was started on an antibiotic i wasn't allergic to and my mouth is filled with a weird taste like poison or mettalic or sour, i can't quite describe it...

i saw in some other posts that taking acv with baking soda and water can help...however i am wondering if i should stop taking the antibiotics and do the natural remedy instead???

thanks so much!


Antibiotic Side Effects
Posted by Annie (Oxford, In) on 10/18/2009
0 out of 5 stars

This is a warning for anyone taking antibiotics to do your homework before blindly accepting the advise of the medical establishment. I guess it pays to be proactive when it comes to our own health, and no one can advocate for you better than you.

I spent 4 days in hospital 3 weeks ago for what turned out to be my first, and only, I hope, kidney stone. I had also developed a pretty serious infection with a high fever, very low BP, and low oxygen levels. During my stay I was on a morphine drip, and received 2 different IV antibiotics. Upon my release I was given a prescription for a 7 day course of Ciprofloxacn (Generic for Cipro). It never occurred to me to question this, and I took it for the full 7 days. I was still pretty sick and in bed much of the time, and on the 4th day home developed a serious case of hives. These were large, incredibly itchy, and literally on every part of my body but my head and the soles of my feet. Nothing seemed to give me much relief, and the 3rd day of this I called the doctor's office to find out if they had any idea what could be causing this. They pretty much blew me off, told me to take Benedryl and thought maybe it was the morphine. I suffered for nearly 2 weeks before it began to clear up. I thought maybe it was the probiotics I was taking, or the pain meds, which I quit at the first sign of the hives. Never did it dawn on me it could be the antibiotic, and I never googled it. Then, in preparation for the lithotripsy I have scheduled for blasting my 12mm stone, I went back in for some tests. I had been feeling like I had a mild bladder infection for a few days, but thought it might just be the stent they put in temporarily. The nurse practitioner checked my urine and sure enough, I did have an infection. Because I have no insurance, she gave me some sample antibiotics, a 5 day course of Levaquin. Although I hated the thought of a fourth round, I knew I could not have the lithotripsy done with an active infection.

Anyway, and sorry to go on so - by the time I got home from the doc I was really feeling uncomfortable with classic UTI symptoms big time. I took the 1st pill (one a day)but by that night I was in real pain. I wondered if I could take the 2nd dose the same day, I know I have been instructed to do that in the past, so I went online and googled Levaquin. Well, I just couldn't believe all the negative information out there about it. I will let anyone interested do their own research, but one web site was similar to this one, with people, hundreds of them, writing in about their horror stories of Fluoroquinolone class of antibiotics. And one of the main side effects (and one of the more minor ones, really) is terrible hives. There are so many reported side effects that last year the FDA issued an order for a "black box warning" on these drugs, which is the last step before a drug is pulled off the market. Why my bottle had no warning is a mystery to me...could it be because it is the generic equivalent? How scary. Another serious side effect suffered by many is ruptured tendons. The list is long and there are many victims.

I have not taken another pill, and just the one caused my rash to come back on my flank and ankles, but I am so thankful I didn't take the full course.

Big question is...even after alerting this Nurse Practitioner to my rash, even showing her the resulting bruise like marks all over my legs and back, she still merrily turned around and gave me more of the same, saying it couldn't be the antibiotics.

That is when I found this site, looking for something to try and treat my UTI without drugs. When I saw all the positive reports from using Apple Cider Vinegar, I began taking it right away. I took 3 T. in a glass of water about 6 pm, and again about 10 pm. I fell asleep on the couch, still very uncomfortable, but when I woke at 3 am, I knew it was working. By the next morning I felt better than I had in weeks. I believe the antibiotic I was sent home with never got rid of the infection, and the discomfort I was feeling and blaming on the stent was actually a UTI, and perhaps my body reacting in other ways to this drug.

This is the 3rd day since, and I have been taking 2 T. Vinegar in a full glass of filtered water about 4 times a day. I feel good, and hope the urine test I have to take before the lithotripsy shows no more infection. If it has not cleared up, I'll take it as a sign and try to get rid of the stone with the EVOO and lemon juice treatment I've read about. I'm just a bit worried the stone may be too big for it to work! Anyway, I'll continue to post and update on how effective the vinegar has been.


Antibiotic Side Effects
Posted by Nicole (Charlotte, NC) on 05/31/2009
0 out of 5 stars

I've been browsing through this site and have been amazed at the wealth of information here. I originally found it while looking for natural remedies. I have been been "not feeling well" for the last couple of weeks. I always have seasonal allergies issues but it got to the point that I had to go the ER because I could not swallow, was running a fever, dizziness and everything hurt. I was diagnoses with a sinus infection and tonsilitis and given a slew of medications. The next week I had a follow up exam with a doctor and was then diagnosed with a bladder infection. At the point of visiting the doctor, I had not had a bowel movement in 4 days when I usually have them at least once a day; as I was not eating a lot, I did not dwell on it. However, as I've taken the antibiotics, I've felt sicker and sicker - nausea, dizziness, upset stomach, basically the majority of listed side effects. BUT I've been having another "side effect" that was not listed and I've never had it before..... my stomach muscles start contracts so much that my body basically pulls/lunges forward and it feels like the upper ab area is swelling with air. It feels like I'm trying to do sit ups against my will. This happens either sitting or standing. It doesn't necessarily last for days, but once it starts, it continues until I go to bed that evening. It is also affecting what I eat because it is not allowing me to eat that much. Is this an additional side effect of the antibiotic? Has anyone else dealt with this? Any information provided is greatly appreciated.



Advertisement